Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 385, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2011, 8:51 PM CDT for Howell County, Ozark County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 8:51 PM CDT (01:51 UTC)
- Expired
- Jul 7, 2011, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS53 KSGF 080151
SVRSGF
MOC091-153-080230-
/O.NEW.KSGF.SV.W.0385.110708T0151Z-110708T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OZARK COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 930 PM CDT.
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF POTTERSVILLE...OR 14 MILES WEST
OF WEST PLAINS...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE CAULFIELD...LANTON...MOODY...
POTTERSVILLE AND SOUTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3654 9214 3668 9219 3676 9207 3650 9173
3649 9191 3649 9211
TIME...MOT...LOC 0151Z 326DEG 25KT 3665 9208
WIND...HAIL 60MPH 1.00IN
$$
KARDELL2 follow-up statements
224
WWUS53 KSGF 080203
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT THU JUL 7 2011
MOC153-080213-
/O.CAN.KSGF.SV.W.0385.000000T0000Z-110708T0230Z/
OZARK MO-
903 PM CDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OZARK COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3649 9191 3649 9211 3652 9213 3654 9212
3667 9211 3673 9203 3650 9173
TIME...MOT...LOC 0203Z 328DEG 22KT 3662 9204
$$
MOC091-080230-
/O.CON.KSGF.SV.W.0385.000000T0000Z-110708T0230Z/
HOWELL MO-
903 PM CDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN HOWELL COUNTY...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF CAULFIELD...OR 13
MILES SOUTHWEST OF WEST PLAINS...MOVING SOUTHEAST AT 25 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE CAULFIELD...LANTON...MOODY...POTTERSVILLE
AND SOUTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3649 9191 3649 9211 3652 9213 3654 9212
3667 9211 3673 9203 3650 9173
TIME...MOT...LOC 0203Z 328DEG 22KT 3662 9204
WIND...HAIL 60MPH 1.00IN
$$
KARDELL968
WWUS53 KSGF 080224
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT THU JUL 7 2011
MOC091-080234-
/O.EXP.KSGF.SV.W.0385.000000T0000Z-110708T0230Z/
HOWELL MO-
924 PM CDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOWELL COUNTY
WILL EXPIRE AT 930 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3649 9191 3649 9211 3652 9213 3654 9212
3667 9211 3673 9203 3650 9173
TIME...MOT...LOC 0224Z 328DEG 22KT 3651 9196
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:22 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 6:22 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 622 PM CDT THU JUL 7 2011 ...UPDATE TO AVIATION... .SHORT TERM (TONIGHT THROUGH SATURDAY)... THE MAIN FORECAST FOCUS FOR THE NEXT 12 HOURS WILL BE CONVECTIVE POTENTIAL. ATTENTION THEN TURNS TO INCREASING TEMPERATURES ONCE AGAIN AS WE HEAD INTO THIS WEEKEND AND EARLY NEXT WEEK. TONIGHT...CONVECTIVE POTENTIAL AND COVERAGE WILL BE HEAVILY TIED TO A MESOSCALE CONVECTIVE VORTICITY MAXIMA THAT WILL CONTINUE TO SHUNT SOUTHEAST ACROSS CENTRAL AND EASTERN MISSOURI. ISOLATED TO SCATTERED THUNDERSTORMS APPEAR PLAUSIBLE THIS EVENING FROM THE TRUMAN AND LAKE OF THE OZARKS REGION...SOUTH TOWARDS AVA AND WEST PLAINS. THE MAIN INFLUENCE OF THIS FEATURE SHOULD THEN SHIFT FAR ENOUGH EAST FOR MAINLY DRY CONDITIONS LATER TONIGHT. ALTHOUGH IT WAS NOT INCLUDED IN THE FORECAST...WILL HAVE TO WATCH FOR AT LEAST SOME LIGHT FOG DEVELOPMENT IN AREAS THAT PICKED UP DECENT RAINFALL TODAY. FRIDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION. THE IMPACTS OF THIS RIDGE WILL BE TWO FOLD. FIRST OFF...IT APPEARS THAT THE CHANCES FOR CONVECTION WILL DWINDLE. AFTERNOON PULSE TYPE THUNDERSTORMS WILL BE TOUGH TO COME BY AS MID LEVEL TEMPERATURES BEGIN TO WARM. CANNOT RULE OUT AN ISOLATED STORM DEVELOPING ALONG RIDGE TOPS...BUT COVERAGE WOULD BE EXTREMELY LIMITED. NOCTURNAL ACTIVITY WILL ALSO BE TOUGH TO COME BY AS THE MAIN INFLUENCE OF THE LOW LEVEL JET SHIFTS NORTH AND WEST OF THE REGION. THE SECOND IMPACT FROM THIS BUILDING RIDGE WILL BE THE RETURN TO SUMMERTIME HEAT. 850 MB TEMPERATURES BY SUNDAY ARE PROGGED TO WARM INTO THE 21 TO 26 CELSIUS RANGE FROM SOUTHEAST TO NORTHWEST ACROSS THE OZARKS. HIGHS WILL THEREFORE RETURN TO THE 90S BY THIS WEEKEND...WITH MIDDLE TO UPPER 90S A GOOD BET BY SUNDAY OVER MOST AREAS. SCHAUMANN && .LONG TERM (SUNDAY THROUGH THURSDAY)... THE UPPER LEVEL RIDGING WILL REMAIN IN PLACE TO START NEXT WEEK WITH LIMITED CHANCES FOR RAINFALL. THIS WILL ALSO ALLOW TEMPERATURES TO CLIMB INTO THE 90S EACH AFTERNOON WITH HEAT INDEX VALUES FROM 100 TO 107. THE ECMWF AND GFS DO SHOW AN UPPER LEVEL SHORT WAVE THAT EJECTS INTO THE PLAINS TUESDAY FROM A DIGGING TROUGH OVER THE WESTERN CONUS. THE SHORT WAVE IS EXPECTED TO FLATTEN THE RIDGE OVER THE REGION WEDNESDAY AND PLACE THE OZARKS UNDER SOUTHWESTERLY FLOW. WITH THE MOISTURE AND INSTABILITY THAT WILL LIKELY BE IN PLACE AS A RESULT EARLY WEEKS RIDGING THERE WILL BE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS FROM THE MIDDLE TO END OF NEXT WEEK. HATCH && .AVIATION... FOR THE 00Z TAFS...A COUPLE OF BOUNDARIES ARE ACTING AS A FOCUSING MECHANISM FOR THUNDERSTORMS AT THIS TIME...FIRST BOUNDARY SITUATED FROM KVIH TO KNVD WHILE THE SECOND EXTENDS ROUGHLY ALONG THE US HIGHWAY 60 CORRIDOR AND A THIRD FROM KUNO TO KBBG. SCATTERED CONVECTION FIRING ALONG THE NORTHERN AND SOUTHERN BOUNDARIES AT THIS TIME. WILL KEEP VCTS AT KBBG BUT HAVE REMOVED MENTION AT KSGF/KJLN. CONVECTION SHOULD BEGIN TO DIMINISH AFTER SUNSET. ATTENTION THEN TURNS TO MVFR VISIBILITIES AND CEILINGS DURING THE OVERNIGHT PERIOD. WITH FEW CLOUDS...ELEVATED SOIL MOISTURE LEVELS AND LIGHT WINDS...EXPECT FOG AND LOW CLOUDS TO DEVELOP IN THE 09-14Z TIME FRAME. THIS SHOULD MIX OUT AFTER 14Z GIVING VFR CONDITIONS FOR THE REMAINDER OF THE FORECAST PERIOD. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 7, 8:15 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT THU JUL 7 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE LATE EVENING HOURS OVER CENTRAL AND SOUTH CENTRAL MISSOURI. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH HAIL UP TO THE SIZE OF GOLF BALLS BEING THE PRIMARY HAZARD. A FEW STORMS COULD ALSO PRODUCE DAMAGING DOWNBURST WIND GUSTS TO 60 MPH. THE PRIMARY THREAT AREA WILL BE SOUTH AND EAST OF A GAINESVILLE TO HARTVILLE TO ROLLA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER HEAT WAVE IS FORECAST TO IMPACT THE REGION BEGINNING THIS WEEKEND AND CONTINUING INTO NEXT WEEK. HEAT INDICES COULD RANGE FROM 100 TO 108 DEGREES ON A DAILY BASIS FROM SATURDAY AFTERNOON THROUGH AT LEAST TUESDAY AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ONCE AGAIN TOWARDS THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CENTRAL MISSOURI THOUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Special weather statement, Jul 7, 6:42 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 642 PM CDT THU JUL 7 2011 MOZ082-092-080015- TEXAS MO-WRIGHT MO- 642 PM CDT THU JUL 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 715 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NORWOOD...OR 12 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE MOUNTAIN GROVE AND NORWOOD. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. LAT...LON 3732 9217 3706 9218 3711 9250 3729 9250 TIME...MOT...LOC 2342Z 273DEG 23KT 3720 9242 HATCH
Local storm report, Jul 7, 8:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL DRURY 36.93N 92.32W
07/07/2011 E1.75 INCH DOUGLAS MO AMATEUR RADIO
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 50 min |
| Jul 7, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 35 min |
| Jul 7, 8:20 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 40 min |
| Jul 7, 9:15 PM CDT | Special Weather Statement | SGF | Oregon | 30 min |
| Jul 7, 9:35 PM CDT | Special Weather Statement | SGF | Oregon | 25 min |
| Jul 7, 9:45 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 30 min |
| Jul 7, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 52 min |
| Jul 7, 10:12 PM CDT | Special Weather Statement | SGF | Howell | 33 min |
| Jul 7, 11:32 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 5 hr |
| Jul 8, 4:54 AM CDT | Areal Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jul 8, 3:38 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.